Archiv der Mathematik

, Volume 105, Issue 6, pp 519–528 | Cite as

On M-groups with Sylow towers



Using the theory of linear limits due to Dade and Loukaki, we present a useful criterion for a class of finite solvable groups (including groups with Sylow towers) to be M-groups. As applications, we determine the monomiality of normal subgroups and Hall subgroups of such groups.


M-group Sylow tower Monomial character Linear limit 

Mathematics Subject Classification



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Dade E. C.: Normal subgroups of M-groups need not be M-groups. Math. Z. 133, 313–317 (1973)MATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    E. C. Dade, and M. Loukaki, Linear limits of irreducible characters, arXiv:math/0412385, 2004
  3. 3.
    Dornhoff L.: M-groups and 2-groups. Math. Z. 100, 226–256 (1967)MATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Fukushima H.: Hall subgroups of M-groups need not be M-groups. Proc. AMS. 133, 671–675 (2004)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Gunter E. L.: M-groups with Sylow towers. Proc. AMS. 105, 555–563 (1989)MATHMathSciNetGoogle Scholar
  6. 6.
    Isaacs I. M.: Character Theory of Finite Groups. Academic Press, New York (1976)MATHGoogle Scholar
  7. 7.
    Isaacs I. M.: Characters of subnormal subgroups of M-groups. Arch. Math. 42, 509–515 (1984)MATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    Lewis M. L.: M-groups of order p a q b: A theorem of Loukaki. J. Alg. Appl. 5, 465–503 (2006)MATHCrossRefGoogle Scholar
  9. 9.
    M. Loukaki, Normal subgroups of odd order monomial p a q b-groups, Thesis, University of Illinois at Urbana-Champaign, 2001Google Scholar
  10. 10.
    Loukaki M.: Extendible characters and monomial groups of odd order. J. Algebra 299, 778–819 (2006)MATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    Price D. T.: Character ramification and M-groups. Math. Z. 130, 325–337 (1973)MATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    van der Waall R. W.: On the embedding of minimal non-M-groups. Indag. Math. 36, 157–167 (1974)CrossRefGoogle Scholar
  13. 13.
    Winter D. L., Murphy P. F.: Groups all of whose subgroups are M-groups. Math. Z. 124, 73–78 (1972)MATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  1. 1.School of Mathematical SciencesShanxi UniversityTaiyuanPeople’s Republic of China

Personalised recommendations